MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that on (b)(6) 2023, a mics avr surgery using percival hear valve size s was performed and there was no concomitant procedure.Reportedly, after de-clamp during the surgery, moderate pvl was noted between rcc and lcc.As such, it was clamped again, and it was noticed that the position of the inflow ring was slightly above annulus.The device was explanted, and another percival valve size s was implanted instead.Reportedly, no leakage was noted after re-implantation, the surgical time was delayed about 60 minutes due to this event, patient remained stable through the prolongation of surgery, and the outcome of the patient was good.Based on the information received, patient's annulus was 28mm.Reportedly, positioning difficulty was noted during valve implantation.
 
Additional Manufacturer Narrative
The manufacturing and material records for the percival heart valve and nitinol stent, model #icv1208, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1208) percival heart valve at the time of manufacture and release.A follow up report will be provided upon receipt of the device or additional information.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The replication of collapsing phases was performed using the returned valve pvs 21/s and a demo accessory kit.No problems were encountered in the collapsing phase, and the replication has been completed with a good result.During the simulation of the valve deployment in silicon aortic root #21, no problems was encountered during the ballooning phase: the sealing at the annulus level is guaranteed as visible in the attached pictures; thus, the valve remained fixed within the annulus.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed during both the simulations.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.Based on the performed analyses, the reported event cannot be explained by any factor intrinsic in the involved device.Furthermore, from the document review performed, no manufacturing deficiencies were noted.Based on the information available, it was noticed that the position of the inflow ring was slightly above annulus.As such, the cause of the reported event can be related to malpositioning.Should further information be received in the future, a follow up report will be provided.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key16566988
Report Number3004478276-2023-00121
Device Sequence Number17568728
Product Code LWR
UDI-Device Identifier00896208000412
UDI-Public(01)00896208000412(240)ICV1208(17)250217
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight54 KG